?

Log in

No account? Create an account

Previous Entry | Next Entry

One sheep, two sheep. Sheep on fire.

It's been a weird couple of weeks for me. I've had some real problems sleeping lately. Part of it is that I want to be up at the 3am hour to cash in on some swagbuck opportunities that are only available at that time. It's referred to in the lingo as 'Midnight Bucks', and it used to be 1am EST because the servers were located in CST. Around a month ago they shifted everything to the pacific though and no matter how you slice it, 3am is always going to be harder to do since it cuts the night in half. Currently, there's a special offer that reloads each night at 3am which is only supposed to credit you once for 3 swagbucks, but I've figured out a way to get it to credit multiple times. I've gotten anywhere from 280 to 700 in a single night from it, hitting the server repeatedly until I'm auto-banned for the next 12 hours or the quota is met and the offer vanishes. Add that to the fact that searches are easier during Midnight Bucks and it's also a good time to do other one a day offers, and it's a good idea to be up for it.

It wasn't that big of a deal in the beginning because I would simply sleep early on and then fall asleep again after. The problem is that the old formication problem is back. I'm not even sure if formication is the right word to describe it since it doesn't really feel like ants on the skin. There is a tingly component but it's more ephemeral than feeling anything close to an actual touch, but it's just as unbearable. Trying to sleep while it's going on is simply an impossibility. I also have no clue what's causing it, though I have two theories. The first is that it could always be blood sugar related. The last time this happened, the worst stretch was right around the time when blood sugar seemed to be out of control and god knows I haven't exactly made an effort lately, gaining back much of the weight I had lost. It could also be something to do with the opiates. I've taken far, far less of my drugs lately, sometimes able to skip a dose entirely. It makes me wonder if the cut back has caused me to go into withdrawal and this is just one of the side effects. God knows heroin addicts describe a really unpleasant time when they don't get their fix and it'd be insane to believe I wasn't at least physically dependent after all these years.

Either way, no matter what is causing it specifically, it's really starting to grate on me. I just can't sleep, even when I'm tired and only manage to doze off when I'm absolutely exhausted. This wouldn't be that bad if my waking periods were still functional, but for the most part I'm in a zombie state and just lying there doing not a hell of a lot. If I could at least use the time to do Mechanical Turk tasks or ring up more swagbucks, it might be so bad but it's almost completely wasted time. This whole situation also doesn't bode well considering that I'll be leaving town in a week and a half for Chicago and then for Gencon. God knows I have problems enough sleeping while traveling even without this. During dexcon a couple weeks ago I would have to lie in bed each night for at least 2-3 hours before managing to sleep and sometimes far more, which turned what should have been around 8 hours of sleep a night into less than 4 per averaged across the con.

Instead of just trying to wait the problem out and hope it goes away like last time or even trying to figure out what the root causes might be, I've decided to pharmacologically nuke the problem from orbit. My grandmother has a prescription for Ambien or some other sleep drug which she only takes half of. I've asked to get a few pills and I'm going to see if I can use it to forcibly wrench my sleep schedule into something resembling normalcy. My mom's going to bring over some of it later today and I'll get to see if it really works as well as everyone claims. If my grandmother is to be believed, simply popping half a pill is enough to conk her out within 10-15 minutes and then keep her zonked for 6 hours. I don't think I'll have any problems staying asleep, it's just getting there that's a problem. I need something to overcome that formication-like experience and after that I think I'll be fine. If it ends up working well, I'll take a bunch of the pills with me on the trip and it might be a nice novelty to actually get to sleep exactly when I want to. Only time will tell though.

Comments

( 6 comments — Leave a comment )
jirel
Jul. 20th, 2011 05:15 pm (UTC)
It sounds an awful lot like neuropathy problems. I know that if I don't take my gabapenton (sp?) every 12 hours I start getting problems in my feet. Are you on any nerve pain medication? That's one of the meds I never fool around with. There aren't many, I've even occasionally cut my Vicodin but not the nerve pain medication. Found out that missing one dose can cause problems.

I tend to stay up until 2am and then (on good nights) sleep until noon. I kinda hate the fact that my schedule's so screwed up but I'm just not sleepy until early morning. Hadn't thought about taking advantage of the "Midnight Madness", it never seems to work when I try to do it, but then I'm loosing some cognitive abilities. :( Maybe I should try harder. I'm thinking seriously of moving into an "Adult Independent Living Facility" and with the increased cost of living I doubt I'll be able to have room for all my books. I need to put more of them on kindle.
henwy
Jul. 20th, 2011 05:48 pm (UTC)
I considered neuropathy but from what I read, at least if it's blood sugar related, it should mostly be in the extremities. When I get these feelings they're mostly int he upper arms and chest. I haven't experienced them at all in my legs or feet. Who really knows in the end though.

And I know where you're coming from when it comes to the getting stupid thing. I know I've lost IQ points over the years. I have no clue if it's just due to lack of mental exercise or what but sometimes it seems I think through a muddle.
mrscatterspell
Jul. 20th, 2011 06:54 pm (UTC)
What you're experiencing is oddly like what I've been experiencing for the past few months. I find I can't sleep for more than a few hours at a time, I get this weird vibratory feeling in my chest and upper arms but it's not ephemeral. It's like all my cells in my upper chest and arms are shaking. Feels like a circulatory problem, yet it doesn't affect my feet and hands, at least not that I've noticed.

I'm tired all the time, I only function with large doses of caffeine. I've assumed it's been stress brought on by lack of employment and current issues with my fiance.
henwy
Jul. 20th, 2011 07:22 pm (UTC)
That sounds like it exactly. A sort of tingly/vibrating sort of feeling. It's fucking obnoxious as hell. Sometimes I smack myself trying to overwhelm the sensation with something more tangible but I'd have to sit under a whacking machine for that to be a solution. It usually goes away after a while or if I manage to really distract myself.
jirel
Jul. 20th, 2011 08:04 pm (UTC)
You both have my sympathy. Stupid foot problems are bad enough. And I know that heart palpitations are hard to ignore so I imagine something in the chest and arms would be too. Good luck with finding a solution.
mrscatterspell
Jul. 20th, 2011 08:05 pm (UTC)
Yeah, I hear that. I usually only get it when I'm laying down, but sometimes when I'm sitting up, like right now, but it's less obnoxious. If I get doing a lot of stuff it goes away completely and doesn't come back until I've settled down for a few which reinforces the thought that it might be circulatory.
( 6 comments — Leave a comment )

Profile

domo costume
henwy
In the darkness the trees are full of starlight
Facebook Page

Latest Month

November 2018
S M T W T F S
    123
45678910
11121314151617
18192021222324
252627282930 

Tags

Page Summary

Powered by LiveJournal.com
Designed by Teresa Jones